MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

ANGIODYNAMICS BIOFLO; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 45894
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A distributor reported a customer complaint regarding a bio-stable 3f sl-55cm mst-70 kit valved with nitinol guidewire pg.One day following picc placement, when nurses injected water through the syringe connector, water was found to be leaking from the catheter line.There was no resistance when pushing water or medication through the device.Ultimately, the patient required removal and replacement of the device 6 days later.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
Received for evaluation was a 3f sl picc.As received, the picc was trimmed at the 20cm mark.Sample was flushed and no leaks were observed.The sample was submerged under water and flushed with air, and no air bubbles could be observed.Could not duplicate complaint.The customer's reported complaint description of picc/catheter tubing leaked was not confirmed during evaluation of the returned complaint sample.There was no damage or device non-conformance (e.G.Leak) observed during visual and functional testing.The customer's experience with this picc device could not be definitively determined.A review of the device history records was performed for the indicated lot for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied with the bioflo picc device contains the following statements: intended use/indications for use the bioflo picc with endexo and pasv valve technology is indicated for short or long-term peripheral access to the central venous system for intravenous therapy, including but not limited to, the administration of fluids, medications and nutrients; the sampling of blood; and for power injection of contrast media.Warnings - do not use the catheter with chemicals that are incompatible with any of its accessories, as catheter damage may occur.Precautions - carefully read all instructions prior to insertion, care or use.- acetone and polyethylene glycol-containing ointments should not be used with polyurethane catheters, as these may cause failure of the device.- do not use sharp instruments near the extension tubes or catheter shaft.- it is recommended that institutional protocols be considered for all aspects of catheter use consistent with the instructions provided herein.- do not use scissors to remove the dressing, as this may possibly cut or damage the catheter.- prior to dressing the catheter and access site, inspect both to assure that they are completely dry of isopropyl alcohol or acetone based cleansing agents.To avoid pooling of an agent, do not fully insert catheter up to suture wing.- do not attempt to repair the catheter.If breaks or leaks are apparent in the catheter, remove the catheter immediately - patients must be educated regarding the care and maintenance of their picc.The healthcare provider is responsible for this patient instruction.Potential complications/adverse events - air embolism - bleeding - infection - extravasation/infiltration of infusate.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
8007726446
MDR Report Key22292870
Report Number1317056-2025-00153
Device Sequence Number12980684
Product Code LJS
UDI-Device IdentifierH965458940
UDI-PublicH965458940
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number45894
Device Lot Number5841535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexMale